What Does a Klonopin Overdose Look Like?

Klonopin is a brand name of clonazepam, which is a benzodiazepine. It is sometimes referred to as K-pin and is most often used to treat anxiety and seizure disorders, such as epilepsy. Klonopin is also prescribed to treat insomnia and some symptoms of Tourette’s syndrome. Klonopin overdose symptoms can occur if too much is ingested, so it is important to not take more than your prescribed dose. If you miss a dose, take it when you remember, but skip it if your next dose is due soon.

Did You Know?

Long-term Klonopin use can cause protracted withdrawal, which can last for months or years.

What Is Klonopin?

projectknow-shutter123454397-prescription-drugsKlonopin comes in tablet form or as a disintegrating wafer that will dissolve in your mouth. It is used recreationally by people who want to experience effects similar to alcohol intoxication. It is much harder to detect than alcohol, which makes it popular among high school students looking to experience a high without risking discovery. Klonopin overdose symptoms can occur if users accidentally take too much, which can be dangerous.

Kutcher and MacKenzie conducted a study, which suggested that a low daily dose of Klonopin could help to reduce the frequency of panic attacks in adolescents. However, it is rarely prescribed to adolescents for this purpose nowadays because of its addictive properties.

People who use Klonopin should avoid mixing it with alcohol or other drugs as it can increase the risk of side effects. Klonopin side effects include:

  • Drowsiness
  • Muscle weakness
  • Confusion
  • Fatigue
  • Dry mouth
  • Headache
  • Skin rash

Klonopin may cause psychological changes, such as aggressiveness, restlessness, and suicidal thoughts. If you experience any unwanted side effects, you should speak to your physician at the earliest opportunity.

Did You Know?

Klonopin can be used to reverse some of the effects of amphetamine overdose.

Developing a Dependency

Regular Klonopin use can result in dependency. Klonopin dependency can cause unpleasant withdrawal symptoms if you try to stop taking the drug suddenly. You should consult your physician before trying to stop taking it so you can minimize withdrawal symptoms. These symptoms include:

  • Anxiety
  • Panic attacks
  • Tremors
  • Irritability

Signs and Symptoms of an Overdose

A Klonopin overdose can be very dangerous, particularly if it has been combined with alcohol or another drug. Klonopin overdose symptoms may include:

  • Confusion
  • Dizziness
  • Muscle weakness
  • Fainting
  • Slow reflexes
  • Coma

If you think that someone has overdosed on Klonopin, you must get help immediately. Dial for an ambulance and the operator will tell you what to do until the medics arrive.

Did You Know?

Occasionally, Klonopin can cause rage, excitement and impulsiveness.

Hospital Treatment

“It is important that someone who has overdosed on Klonopin gets to hospital quickly.”It is important that someone who has overdosed on Klonopin gets to hospital quickly. Klonopin overdose and addiction treatment will change depending on certain factors. If the overdose happened recently, doctors may give drugs to counteract the Klonopin or pump the patient’s stomach. Symptoms that occur from the overdose will be treated to keep the patient comfortable. This may include pushing fluids through an intravenous line to counteract dehydration, and monitoring vital signs so that any changes can be dealt with.

Getting Help from Professionals

If you think that yourself or someone you know may be dependent on Klonopin and at risk of an overdose, call our helpline at 1-888-287-0471 Who Answers? , and our trained experts will be able to give you advice based on your circumstances. They can put you in contact with a physician or treatment center in your area that has experience dealing with Klonopin addiction.

Prolonged Klonopin use can cause brain damage, which can result in muscle cramps, tinnitus, tingling in the extremities, and cognitive impairment. It is important to get help at the earliest opportunity to avoid long-term problems or Klonopin overdose symptoms. Get help today and take back control of your life.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?